MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION EXTRACTOR PRO XL; CATHETER, BILIARY, DIAGNOSTIC

BOSTON SCIENTIFIC CORPORATION EXTRACTOR PRO XL; CATHETER, BILIARY, DIAGNOSTIC
Model Number M00547110
Medical Device Problem Codes Use of Device Problem (1670); Device Contamination with Chemical or Other Material (2944)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/10/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported to boston scientific corporation that an extractor pro retrieval balloon was used during an endoscopic retrograde cholangiopancreatography (ercp) procedure performed on (b)(6) 2022.During preparation, a saline solution was injected into the guidewire port and resistance was felt.It was also noted that a 2-3 ml gel-like material was pushed out from the lumen.The procedure was completed with another extractor pro retrieval balloon.There were no patient complications reported as a result of this event.
 
Additional Manufacturer Narrative
(b)(4).The device has not been received for analysis.Upon receipt and completion of the problem analysis of the complaint device, if there is any further relevant information from that review, a supplemental medwatch will be filed.
 
Event or Problem Description
It was reported to boston scientific corporation that an extractor pro retrieval balloon was used during an endoscopic retrograde cholangiopancreatography (ercp) procedure performed on (b)(6) 2022.During preparation, a saline solution was injected into the guidewire port and resistance was felt.It was also noted that a 2-3 ml gel-like material was pushed out from the lumen.The procedure was completed with another extractor pro retrieval balloon.There were no patient complications reported as a result of this event.Additional information received on may 31, 2022.Note: this report pertains to one of three extractor pro retrieval balloon devices used in the same patient and procedure.It was reported to boston scientific corporation that an extractor pro retrieval balloon was used in the common bile duct during an endoscopic retrograde cholangiopancreatography (ercp) procedure performed on (b)(6) 2022.
 
Additional Manufacturer Narrative
Block e1 initial reporter address: (b)(6).Block h6: device code a180104 captures the reportable event of foreign material present on the device.Block h10: investigation results: a visual examination of the returned complaint device found that the balloon and the catheter of device had no damages.Functional analysis was performed, and the balloon was inflated without a problem and held pressure.The guidewire was inserted in the guidewire lumen and no resistance was felt.Water was also injected in the guidewire lumen and no resistance was felt.No gel residue was found during the analysis.No other problems with the device were noted.The reported event of foreign material present was not confirmed.No evidence of gel residue was found, the device had no damages, and, during functional analysis, the device worked properly.Therefore, the most probable root cause cannot be determined as no problem was detected.A review of the device history record (dhr) was performed and confirmed that this device met all material, assembly and performance specifications.A labeling review was performed and from the information available, this device was used per the instructions for use (ifu)/product label.

Brand Name
EXTRACTOR PRO XL
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORK LIMITED
cork business technology park
model farm road
cork
EI  
Manufacturer Contact
carole morley
300 boston scientific way
marlborough, MA 01752
5086834015
MDR Report Key14580900
Report Number3005099803-2022-03022
Device Sequence Number2097248
Product Code FGE
UDI-Device Identifier08714729790402
UDI-Public08714729790402
Combination Product (Y/N)N
Initial Reporter CountryHK
PMA/510(K) Number
K102082
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 06/28/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/17/2024
Device Model NumberM00547110
Device Catalogue Number4711
Device Lot Number0028691517
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 05/10/2022
Supplement Date Received by Manufacturer05/31/2022
Initial Report FDA Received Date06/02/2022
Supplement Report FDA Received Date06/28/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/17/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown